Addiction Survivors Peer-Support Forum

Addiction Survivors Peer-Support Forum (http://www.addictionsurvivors.org/vbulletin/index.php)
-   Tapering off & post taper (http://www.addictionsurvivors.org/vbulletin/forumdisplay.php?f=80)
-   -   Mental anexity with tapering off (http://www.addictionsurvivors.org/vbulletin/showthread.php?t=30153)

Wrl78 10-12-2015 10:09 PM

Mental anexity with tapering off
 
Hello, I'm new here and don't post a lot, but love the forum and really like ready through it. I have been trying to taper off. It just seems like when I do it's such a mental deal. It gets to where I can't think about anything else. Is this normal? Does everybody go through this? It's like mind mind keeps telling me something's missing!

NancyB 10-13-2015 07:57 AM

Hi Wrl78, are you really ready to taper off? Can you tell us a little about your treatment - for how long have you been taking the medication and what dose are you at now and for how long. Also, when you've tapered, how did you do it? It almost sounds as if you are overthinking it and putting a lot of pressure on yourself to do it?

Have you seen this thread on the phases of treatment?
http://www.addictionsurvivors.org/vb...ad.php?t=23809

Sorry for all the questions. :)

Nancy

Wrl78 10-13-2015 11:03 PM

I've been on suboxone for round about 2yrs. 2 8mg a day. To tapper I will cut my afternoon dose down by a quarter. Just by that I have no physical problems(aches or pains) it's just a mental deal to where I am missing something or maybe forgot something. Idk. Kinda sounds silly reading back through my post, but it's just a thing in the back of my mind like something is missing. It's such an imbedded part of my life. A crutch. Even though I hate the dependency part of it, I'm almost scared to be without it. If that makes since. Thanks for the reply!!

NancyB 10-16-2015 07:29 AM

Hi Wrl78, are you in any type of therapy? This site might be helpful, it's on CBT (Cognitive Behavioral Therapy) which teaches up to change our thought process. Since you're not having any physical problems when you taper, maybe something like would help you with tapering. Because, in my opinion, until you're not scared to be without it, it seems that every time you do taper, it will cause anxiety.
https://moodgym.anu.edu.au/welcome

With most people, as they go on in their treatment, they can reduce their dose without much issue regarding cravings and withdrawals. That's because the medication has a ceiling effect - which means that after a certain amount which is different for everyone - taking more than your body needs does nothing except maybe exacerbate any side effects. One thing you could do to see if it will help, is to tell yourself that you will reduce until you find your ceiling. That would be your lowest dose that doesn't cause cravings or withdrawals. The medication is still and would still be working, so you wouldn't have to worry about that.

Just thinking by taking a different approach and almost making it a challenge to yourself, that it could be helpful in tapering.

I hope that's of some help.

Nancy

Wrl78 12-08-2015 11:14 PM

Nancy, sorry it took so long to reply! Everything you said makes perfect sense. I have been working on the mental side of things as well. I find that if I am occupied and it doesn't cross my mind, I'm fine. Once it hits me it's instant anxiety. Not bad but just in the back of my mind. I read in another post where someone listed steps to keep there mind off of it. I have tried some of those methods and they worked great.
To answer your question, I am in somewhat treatment. There is a church group that meets to discuss adiction. It's a small group of us that just sit and talk. Nothing formal. It's nice because it gives me the chance to hear other people's stories. I also enjoy reading through this forum. There is a ton of info here.
I just take it day to day. If I dwell on it I get down. I try to look at the positive. The holidays are great because I stay so busy. And I'm going home to see my family for Christmas!!! Thanks and merry Christmas!!

NancyB 12-09-2015 06:52 AM

Hi Wrl78, that's great that you're finding ways that will help you distract yourself when you start over thinking. Staying busy is definitely a huge help for distraction. Your church group sounds helpful too, it's nice to have face-to-face support along with anonymous support.

Stay positive! Glad you're going home to see your family. :) Merry Christmas and a very happy, healthy new year!!

Nancy

NancyB 03-30-2016 08:04 AM

Quote:

Originally Posted by Wrl78 (Post 467137)
I have never heard of kratom. I'm gonna do some research on it.

Hi Wrl78, I noticed you posted that in a couple of threads. Just be aware that people have ended up on buprenorphine trying to get off of kratom. So you might be better off doing a nice, slow taper off of bupe instead.

Just a thought. :)

Nancy


All times are GMT -4. The time now is 04:33 AM.

Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors